MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in this complaint is an echo-hd-19-a device of lot# c1111767.This echo device was received with the stylet outside the device and with the needle fully retracted in the sheath.The stylet that was returned with the device was noted not to be the correct stylet for this device, as it did not have a bevel and incorrect stylet cap.The sheath of the device was examined and a kink was noted below the sheath extender when the sheath extender was positioned at reference mark 3.The distal sheath tip was examined and noted be damaged (perforated) at approx.4cm from the sheath tip.On evaluation of the device resistance was experienced when advancing the echo needle out of the sheath due to the distal needle catching on the wall of the sheath at the distal end and torn open longitudinally from approx.4cm to 2.8cm from the sheath tip.The needle extension was examined and was confirmed to be broken.The extended broken needle measured 3.6cm, which indicated that approx.3.7cm of the distal needle tip was missing.It was confirmed by the rep that the broken off needle tip was discarded by the nurse.The customer complaint was confirmed based on customer testimony.However, as the returned stylet was not a bevelled stylet (which comes with the device), this would have made puncturing with the needle into a target site more difficult.As the conditions of device usage cannot be replicated during the laboratory evaluation, it is not possible to conclusively determine the root cause of this complaint.Based on the investigation findings and the number of checks completed throughout the manufacturing process which revealed no issues which could have contributed to this complaint report.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a device of lot# c1111767 did not reveal any discrepancies that could have contributed to this complaint issue.The instructions for use, ifu0050-1, advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
When doctor tried to puncture the cyst,needle bent and did not penetrate the cyst.When the device was returned it was noted the needle was broke which is a malfunction precedence for this product family.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5448933
Report Number3001845648-2016-00037
Device Sequence Number10849515
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)180518(10)C1111767
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/01/2015
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2015
Initial Report FDA Received Date02/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR